Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 61, NWS Columbia, SC

May 26, 2000Bamberg County, Orangeburg County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at May 26, 2000, 7:52 PM EDT for Bamberg County, Orangeburg County, South Carolina. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 26, 2000, 7:52 PM EDT (23:52 UTC)
Expired
May 26, 2000, 8:30 PM EDT
In force
38 min
Issued by
NWS Columbia, SC
Area
Whole counties

Counties Bamberg County, SC, Orangeburg County, SC

What was reported inside it

TimeReportWhereRemark
May 26, 8:20 PM EDTThunderstorm Wind 50 EBowman, SCSheriff reported trees down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
977 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

249 
WUUS52 KCAE 262352
SVRCAE
SCC009-075-270030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
752 PM EDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA
  ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 830 PM EDT.

* AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES EAST OF BAMBERG...MOVING NORTHEAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOWMAN...WILKINSON HEIGHTS AT 820 PM EDT

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA.

CDL/BC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:23 PM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, May 26, 2:23 PM EDT, 5 hours 29 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-270623-

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA, SC
223 PM EDT FRI MAY 26 2000

WK SFC BNDRY ACRS SRN SC AND WRN GA ATTM WTH LTL MOVMT. XPC A
SLO DRFT NWD TNGT AND WL INCD SLGT CHC POPS CSRA...PSLBY INTO
MDLNDS. ANTHR WK S/W WL MOV INTO AREA SAT AND WTH AMS RMNG
IN PLACE WL INCD SLGT CHC POPS. NXT CHC FOR TSTMS WL BE
SUN AS CD FNT MOVS INTO AREA. MODELS SHWS LTL STGR S/W TO
PRVID UPR SUPP AND WITH UNSTBL AMS RMNG OVR AREA WL CARRY
30-40 POPS. TEMPS RMN WRM THRU SUN AND WL USE PERSISTNC FOR
GUID. XPC CDFNT TO STAL ALG CST THEN MOV BACK INTO AREA
MON. TA

FCSTID = 14
CAE   70  96  70  96 /  20  20   0  30
AGS   68  97  69  97 /  20  20   0  30
SSC   70  96  70  96 /  20  20   0  30
OGB   70  96  70  96 /  20  20   0  30

.CAE...
GA...NONE.
SC...NONE.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:10 PM EDTSevere Thunderstorm WarningCAERichland35 min
May 25, 9:33 PM EDTSevere Thunderstorm WarningCAESumter27 min
May 25, 9:57 PM EDTSevere Thunderstorm WarningCAEClarendon, Sumter48 min
May 25, 9:57 PM EDTSevere Thunderstorm WarningCAEOrangeburg48 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.